I was a fit and healthy 60 yr old male who until I had a varicoise viens operation was unaware I had high blood pressure. Until a few months ago I was going to the gym 3 times a week (including a 3 mile run in 28mins) and playing golf 3 times a week. My GP prescribed me with various tablets to control my BP and I am now on Bendroflumethiazide (2.5mg) Rampril (10mg) & Doxazosin (4mg). He has also put me on Simvastatin (40mg) to lower my cholsestroil. My main problem is I have little or no sex drive and more importantly very little energy. My legs ache constantly and when I try to exercise it feels like the end of a half marathon after only a few hundred yards. The ache in my legs is akin to a hamstring strain or tear. I am concerned that the very thing I should be doing (exercise is now difficult) and when I raise the issue with my GPs they suggest it is more important to treat my high BP. Various websites give details of side effects of individual drugs and I note Bend/zide or other diuretics do cause fatigue. However there is little info on the combined effects of the 4 drugs I am taking. Any advice please.
please go to your GP and stop taking the statins, my father in law up until recently was a fit man age 60, he has been on statins for a while too, he is now in a wheel chair , he has the lost the use of his legs through the statins, as we speak he is in hospital being given a 5 day trial of a drug hoping to reverse the damage. He is furious that they are stll giving people this drug, and not warning them of the long term damage they cause. It is a proven fact that high colestral does not cause a stroke at all. if you send me your email I can send you the latest report that is going in the daily mail in 2 weeks. good luck
Thanks Elaine. After trying various other drugs for my BP I realised that the problem was the statins. I came off them and although there is some improvement I still suffer from leg problems. I mentioned this to my GP and he showed no interest rather qoting the partry line that contol of BP & cloesterol was more important that my exercise. What has really annoyed me is that I visted my GP several times about my problems and rather than identify the statins as the cause he simply changed my BP tablets. I think all they are interested in is the commision for prescribing drugs. Thanks for your reply.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.